# SDR 97ZZZX3718

- Difficulty date: July 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Dhav DHC6300
- Aircraft serial: 766
- Engine: Pwa PT6A27
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Sungear
- Part number: 3024765
- Condition: Fatigue
- Location: Gear Box
- Part time: 6,653 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ENGINE FAILED IN CRUISE.  INVESTIGATION REVEALED THE FRACTURE OF THE RGB 1ST STAGE SUN GEAR FAILED DUE TO FATIGUE.  THE ORIGINAL CAUSE OF THE FATIGUE COULD NOT BE DETERMINED.  THE RGB DECOUPLING WAS CAUSED BY AN OVERSPEED CONDITION OF PT ROTOR RESULTING IN LIBERATION OF THE PT BLADES DUE TO TENSILE OVERLOAD.  THE ENGINE WAS OVERHAULED AND RELEASED ON THE AUGUST 6, 1996 AND FAILED AT TSO 409 HOURS/1623 CSO.
